question-icon

What causes loose stools inspite of having oral medications?

default
Posted on Tue, 15 Jul 2014
Question: I'm taking , Zocor, effient, atenolol ,and HCT. do and of these cause a very loose stool?
doctor
Answered by Dr. Albana Sejdini (1 hour later)
Brief Answer:
Yes, might be...

Detailed Answer:
Hi there,

Having a very loose stool is one of side effects of using oral medications, including the ones you are already taking.

However, everything will depend on the time when very loose stool started. If it was after starting medications (usually within the first week), then, it is due to these medications.

If not, then, should get further evaluations for bowel pathologies including:
- common infections (viral)
- parasitic infections
- food intolerance
- IBS

Hope it helped! If anything unclear, do not hesitate to contact me back!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6739 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes loose stools inspite of having oral medications?

Brief Answer: Yes, might be... Detailed Answer: Hi there, Having a very loose stool is one of side effects of using oral medications, including the ones you are already taking. However, everything will depend on the time when very loose stool started. If it was after starting medications (usually within the first week), then, it is due to these medications. If not, then, should get further evaluations for bowel pathologies including: - common infections (viral) - parasitic infections - food intolerance - IBS Hope it helped! If anything unclear, do not hesitate to contact me back! Dr.Albana